MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFCSTEINMN PIN/DRIL PAK STERIL; FIXATION PINS

DEPUY ORTHOPAEDICS INC US PFCSTEINMN PIN/DRIL PAK STERIL; FIXATION PINS
Catalog Number 864192
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that before opening the pin pack, the nurse observed plastic seal was compromised and questioned sterility.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.According to the information received, ¿it was reported that before opening pin pack nurse observed plastic seal was compromised and questioned sterility.¿ product description:- pfcsteinmn pin/dril pak steril product code:- 864192, lot no:- m7669d, quantity of manufactured:- (b)(4), date of manufacturing:- 28-oct-2024, expiry date:- 30-sept-2034.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : product description:- pfcsteinmn pin/dril pak steril product code:- 864192, lot no:- m7669d, quantity of manufactured:- (b)(4), date of manufacturing:- 28-oct-2024, expiry date:- 30-sept-2034.Device history review : a manufacturing record evaluation was performed for the finished device, and no non-conformances / manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that before opening pin pack nurse observed plastic seal was compromised and questioned sterility.The product was returned to j&j medtech orthopaedics for evaluation.The complaint unit was forwarded to the manufacturing site j&j medtech orthopaedics raynham.Visual analysis of the returned device revealed that the inner retaining tray was deformed.No other damage was identified.The observed condition of the device has been addressed through the j&j medtech orthopaedics quality management system.Based on the manufacturing investigation, the complaint was isolated to the retaining tray and no sterile barrier was compromised.The packaging and seal were intact and sterility was maintained therefore, the defect poses no patient harm or impact.During the packaging process, the warped retaining tray was not identified as nonconforming and all procedures were followed as intended.Therefore, no assignable cause for the defect resulting in the complaint could be identified.A manufacturing record evaluation was performed for the finished device product code 864192 lot number m7669d, and no non-conformances / manufacturing irregularities were identified during manufacturing.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the pfcsteinmn pin/dril pak steril would not have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code 864192 lot number m7669d, and no non-conformances / manufacturing irregularities were identified during manufacturing.H11 additional narrative: corrected: h3.

Brand Name
PFCSTEINMN PIN/DRIL PAK STERIL
Common Device Name
FIXATION PINS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21686199
Report Number1818910-2025-04471
Device Sequence Number9282375
Product Code HTW
UDI-Device Identifier10603295216476
UDI-Public(01)10603295216476(17)340930(10)M7669D
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number864192
Device Lot NumberM7669D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2025
Supplement Date Received by Manufacturer04/08/2025
06/24/2025
10/24/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/09/2025
06/26/2025
10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale